Discussions that mention ultram

Addiction & Recovery board


I am a newbie to this board and would love to say "hi" to all. I am a recovering.............recovering......................addict. I became addicted to opiates after the birth of my second child nearly 4 years ago......I have been clean for over a year of the hardcore narcotics. I am have been told by various doctors that TRAMADOL OR ULTRAM which ever you may call it is not addicting. The more research I have done just within the last day or so has taught me differently.......I AM ON DAY ONE OF A COLD TURKEY ULTRAM/TRAMADOL DETOX. I do not have access to the drug because my prescription has ran out and I have no intentions on going to the doctor. How long does ULTRAM/TRAMADOL detox ususally take? I know the first 72 hours is going to be bad........any suggestions?
Hi,
The severity of your withdrawal is dependant upon a couple of factors, such as the length of time that you were taking the drug and what dose were your on? Of course, the higher the dose and longer length of time will mean more intense withdrawal. But you have made a great choice to get off the ultram. It seems that doctors are just now coming to the realization that this drug is indeed addicting. Poor folks who may have had a previous opiate addiction thought they were doing good by starting an ultram treatment only to find themselves in the same boat.
As you said, the first few days will be the toughest. But you already have some familiarity with addiction and withdrawal. For many people, it is the FEAR of withdrawal that is so difficult to overcome. You should already have some knowledge of this which will help you immensely.
Keep your determination strong and you will come through fine.

I wish you the best,
Lou
Hey Tara.

If you go waaaay back on this board to 06/15/05, you will see a few posts from me. I just found them myself. WOW things were NOT the way I remember them!!

Up until about 5 minutes ago (when I found my old posts), if you asked me, I'd have told you that my withdrawal from Ultram lasted almost 3 weeks with no end in sight. Well...the truth is...5 days after I quit cold turkey, I was almost back to normal.

It was ROUGH! Sweats, diarrhea, insomnia, restless legs, rebound pain, "brain flashes". And then came the depression. Like NOTHING I have ever experienced. I'm told that it was a result of something called PAWS...Post Acute Withdrawal Syndrome. And THAT is what drove me back to Ultram about a month after my last post here.

I found another doctor to prescribe for me. And prescribe he did! 240 pills, every month for a little over 3 years. I was right back where I started.

Then this past September, the second doctor did exactly what the first doctor that prescribed Ultram for me did. He dumped me. Just like that. And I was forced once again to face withdrawal.

BUT, this time, I was prepared. I got online and researched. What I found was Suboxone. I started taking it on 10/15 and I have not had ONE symptom of withdrawal and I know I will never use Ultram again.

I agree that tapering off VERY slowly would be your best bet (I did not have enough pills to do that either of the times I quit). I also know that the worst of the withdrawal symptoms will pass in about a week. But, for me, to assure that I didn't have to suffer withdrawal again or any long term effects that would ultimately lead me back to Ultram...Suboxone is the answer.

Look into it and decide for yourself. But no matter what happens, hang in there! You WILL be OK.

Been there, done that, bought the lousy t-shirt...AIN'T goin' back again!!!!!